Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 52, NWS Binghamton, NY

June 23, 20114 counties in Pennsylvania; Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 23, 2011, 8:45 AM EDT for 4 counties in Pennsylvania; Sullivan County, New York. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 8:45 AM EDT (12:45 UTC)
Expired
Jun 23, 2011, 11:45 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 10:30 AM EDTFLOODMoscow, PASTREET FLOODING IN MOSCOW. CHURCH STREET FLOODED.
Jun 23, 10:40 AM EDTFLOODLake Ariel, PASTREETS FLOODED IN THE LAKE ARIEL AREA.
Jun 23, 10:52 AM EDTHEAVY RAIN 6.31 Se Beach Lake, PA6.30 INCHES SINCE 7 AM WEDNESDAY...2.00 INCHES SINCE 5 AM TODAY
Jun 23, 11:30 AM EDTFLOODBeach Lake, PASTREETS FLOODED IN THE BEACH LAKE AREA. BRANNING ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WGUS51 KBGM 231245
FFWBGM
NYC105-PAC069-079-103-127-231545-
/O.NEW.KBGM.FF.W.0052.110623T1245Z-110623T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 AM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK...
  SOUTHERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHEASTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHERN PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1145 AM EDT

* AT 839 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMING
  GROVE...DUNMORE...GOULDSBORO...HAWLEY...HONESDALE...LACKAWAXEN...
  MOOSIC...MOSCOW...SCRANTON...BETHEL...BLOOMINGBURG...
  GRAHAMSVILLE...LIBERTY...LOCH SHELDRAKE...MONTICELLO AND WURTSBORO.

A SERIES OF THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA 
FROM SCRANTON TO MONTICELLO THROUGH 10 AM. LOCALIZED RAINFALL OF 2 
TO 4 INCHES IN 3 HOURS WILL BE ENOUGH TO CAUSE RAPID FLOODING OF 
STREAMS... CREEKS AND POOR DRAINAGE AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4150 7448 4149 7475 4139 7473 4124 7513
      4122 7554 4112 7563 4113 7568 4109 7576
      4101 7573 4096 7586 4144 7570 4190 7449
      4189 7447 4186 7446 4175 7456 4165 7439
      4159 7436

$$

MSE
1 follow-up statement
259 
WGUS71 KBGM 231530
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EDT THU JUN 23 2011

NYC105-PAC069-079-103-127-231545-
/O.CON.KBGM.FF.W.0052.000000T0000Z-110623T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
1130 AM EDT THU JUN 23 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
SOUTHERN WAYNE...NORTHERN PIKE...SOUTHEASTERN LUZERNE...SOUTHERN
LACKAWANNA AND SULLIVAN COUNTIES...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMING
  GROVE...DUNMORE...GOULDSBORO...HAWLEY...HONESDALE...LACKAWAXEN...
  MOOSIC...MOSCOW...SCRANTON...BETHEL...BLOOMINGBURG...
  GRAHAMSVILLE...LIBERTY...LOCH SHELDRAKE...MONTICELLO AND WURTSBORO.

HEAVY RAIN WILL GRADUALLY DIMINISH ACROSS THE AREA THROUGH EARLY 
THIS AFTERNOON. SCATTERED AREAS OF STREET FLOODING HAVE BEEN 
REPORTED AROUND THE WARNING AREA THIS MORNING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4150 7448 4149 7475 4139 7473 4124 7513
      4122 7554 4112 7563 4113 7568 4109 7576
      4101 7573 4096 7586 4144 7570 4190 7449
      4189 7447 4186 7446 4175 7456 4165 7439
      4159 7436

$$

MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:27 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 23, 6:27 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
627 AM EDT THU JUN 23 2011

.SYNOPSIS...
A LARGE LOW PRESSURE AREA OVER THE GREAT LAKES WILL KEEP A
SOUTHERLY FLOW OF MOIST AN UNSTABLE AIR IN THE AREA THROUGH FRIDAY.
THIS FLOW OF AIR WILL TRIGGER SHOWERS AND THUNDERSTORMS AT TIMES
ACROSS THE AREA THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AT 1014Z...MESOSCALE ANALYSIS IS COMING IN WITH SOMEWHAT
HIGH BULK SHEAR NUMBERS AND CAPES AROUND 500 JOULES ALREADY THIS
MORNING. THE LINE OF STORMS IN NEW YORK AND AN AREA OF SOTRMS IN
PA, HAS SHOWN SIGNS OF TRYING TO STRENGTHEN. HAVE UPDATED FORECAST
FOR THE POPS OVER THE NEXT FEW HOURS. ALSO, WITH THE STORMS TRYING
TO BUILD A LITTLE MORE THAN MODELS HAD SHOWN THEY WOULD, THE
CONFIDENCE LEVEL IN SOME SEVERE CONVECTION TODAY HAS GONE UP. THE
MAIN THREATS ARE STILL HAIL AND WINDS.

PREVIOUS DISCUSSION...RADAR SHOWING A LINE OF STORMS MOVING INTO
THE WESTERN ZONES THIS MORNING. THIS LINE IS ASSOCIATED WITH A
TROUGH THAT IS ROTATING AROUND THE LOW PRESSURE SYSTEM SITTING
OVER THE WESTERN GREAT LAKES. THIS LINE WILL CONTINUE ACROSS THE
CWA THROUGH THE MORNING AND POSSIBLY AFTERNOON HOURS.

BEHIND THIS LINE, THERE WILL BE SOME INSTABILITY. THE QUESTION IS
HOW MUCH. CAPE VALUES IN THE AFTERNOON LOOK TO BE ONLY AROUND 500
JOULES. ALSO, THE NCAPE IS LESS THAN .1 TODAY. BUFKIT SOUNDINGS
SHOW SOME INVERSION AT SEVERAL LEVELS TODAY AS WELL. HOWEVER, THE
0-6KM BULK SHEAR LOOKS TO BE AROUND 45 KTS. SO, NOT EXPECTING WIDE
SPREAD STORMS THIS AFTERNOON, BUT IF A FEW DO GO, THEY DO HAVE THE
POTENTIAL TO BECOME SEVERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THIS EVENING WILL SEE AN INCREASE IN THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. CAPE VALUES GO TO OVER 1000 JOULES AND POSSIBLY
NEAR 1500 JOULES. THE NCAPE STILL IS AROUND .1, SO A TALL SKINNY
CAPE. LAPSE RATES ARE NOT IMPRESSIVE AT ALL. 950-500 ARE ONLY
AROUND 6. SO AGAIN, CONFIDENCE IS LOW FOR SEVERE WEATHER THIS
EVENING. LOOKING AT THE MBE VELOCITY, THEY DO DROP OVER NIGHT
TONIGHT TO BELOW 10KTS. PWATS WILL BE OVER AN INCH AND THREE
QUARTERS AS WELL. SO THINKING STRONG STORMS MAY DEVELOP IN EARLY
EVENING AND THAN TRANSITION OVER TO HEAVY RAINERS IN THE LATE
EVENING. THE SOUNDINGS DO SHOW THE PWATS DROPPING SIGNIFICANTLY
AFTER MIDNIGHT FROM WEST TO EAST.

FOR FRIDAY, JUST ANOTHER ROUND OF SHOWERS AND STORMS WILL DEVELOP
ON THE AFTERNOON. THIS WILL BE AHEAD OF A COLD FRONT ASSOCIATED
WITH THE LOW, WHICH WILL BE CENTERED JUST NORTH EAST OF MICHIGAN
THURSDAY NIGHT. THIS FRONT COULD TRIGGER SOME STRONG THUNDERSTORMS
AS WELL AS SOME SEVERE.

BY SATURDAY, THE FRONT WILL HAVE MOVED THROUGH, BUT THE LOW IS
SLOW MOVING AND THERE WILL BE SOME LINGERING MOISTURE AND WEAK
INSTABILITY. THIS WILL PROBABLY RESULT IN A CHANCE OF SHOWERS ON
SATURDAY. THESE WILL BEGIN TO DIMINISH SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPDATED AT 215 PM...
FOLLOWED HPC GUIDANCE CLOSELY DURING THIS PERIOD. UPPER LEVEL
LONG WAVE TROF SLOWLY EXITING OFF THE EAST COAST SUNDAY WITH A WEAK
COLD FRONT MOVING SOUTHEAST ACROSS NEW ENGLAND AND NY. HIGH PRESSURE
BUILDS IN MONDAY WITH AN UPPER LEVEL RIDGE TO THE WEST. SHORTWAVE
TUESDAY MAY HELP TRIGGER AN AFTERNOON SHOWER OR THUNDERSTORM. LOW
PRESSURE MOVES UP THE OHIO VALLE INTO WESTERN PA AND NY ON
WEDNESDAY MAY BRING SCATTERED SHOWERS.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
UPDATED AS OF 155 AM THU... OCCASIONAL MVFR RESTRICTIONS OVERNIGHT
IN BR/HZ AT KITH/KBGM/KAVP. FOR KELM...BRIEF PERIODS OF IFR BR
POSSIBLE. AT KRME/KSYR...LOWER CLOUDS...WITH OCNL IFR CIG
BASES...WILL PERSIST UNTIL ARND 12Z THU.

A BIG WILD CARD EARLY THIS MRNG WILL BE POTENTIAL SHRA/TSRA
ACTIVITY. CONVECTIVE ACTIVITY IN WRN NY AND WRN/CNTRL PA AS OF 06Z...IS
EXPECTED TO WEAKEN WITH EWD EXTENT. THUS...FOR NOW...HAVE LEFT ANY
MENTION OF SHRA/TSRA OUT OF THE TERMINALS IN THE NEAR TERM...BUT
IT MAY NEED TO BE INSERTED...ON A SITE BY SITE BASIS...DEPENDING
ON RADAR TRENDS.

A BETTER CHANCE OF SHRA/TSRA IS EXPECTED THIS AFTN...GENERALLY
AFTER 18Z. AS A RESULT...WE'LL CONTINUE TO CARRY CB GROUPS AREA-
WIDE AT THIS PT. LATER FORECASTS WILL LIKELY NEED TO ADD A MORE
STRICT MENTION OF SHRA/TSRA.

AFTER 00Z FRI...MVFR RESTRICTIONS IN BR/HZ AGAIN ANTICIPATED.

OUTLOOK...

FRIDAY THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS.

SUNDAY AND MONDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...SLI
SHORT TERM...SLI
LONG TERM...BMW
AVIATION...HEDEN/MLJ
Hazardous weather outlook, Jun 23, 4:10 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 AM EDT THU JUN 23 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-240815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
410 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ABUNDANT MOISTURE AND INSTABILITY IS OVER THE AREA TODAY. THERE
IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE DAMAGING CONVECTIVE WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO FRIDAY...WITH THE
SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 4:51 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 AM EDT THU JUN 23 2011

NYZ015-022-023-230945-
SCHUYLER NY-STEUBEN NY-YATES NY-
451 AM EDT THU JUN 23 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN YATES...
STEUBEN AND WESTERN SCHUYLER COUNTIES...

* AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  GUSTY WINDS TO AROUND 40 MPH...AND VERY HEAVY RAIN.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COHOCTON TO
  HOWARD TO 8 MILES NORTHWEST OF JASPER...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  AVOCA AT 455 AM EDT...
  JASPER AT 500 AM EDT...
  WHEELER AND WEST CAMERON AT 505 AM EDT...
  PRATTSBURG AND CAMERON AT 510 AM EDT...
  WOODHULL AND NORTH CAMERON AT 515 AM EDT...
  RHEIMS AND HAMMONDSPORT AT 520 AM EDT...
  PULTENEY AND URBANA AT 525 AM EDT...
  THURSTON AND SAVONA AT 530 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4258 7689 4254 7689 4254 7681 4230 7680
      4228 7697 4200 7697 4200 7754 4257 7755

/MLJ
Special weather statement, Jun 23, 5:20 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 AM EDT THU JUN 23 2011

PAZ043-044-047-231015-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
520 AM EDT THU JUN 23 2011

...STRONG THUNDERSTORM WILL AFFECT LACKAWANNA...NORTHERN LUZERNE AND
WYOMING COUNTIES...

* AT 519 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SWEET VALLEY...AND MOVING
  NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STULL AND LEHMAN AT 530 AM EDT...
  HARVEYS LAKE AND RUGGLES AT 535 AM EDT...
  BEAUMONT AND FERN BROOK AT 540 AM EDT...
  VERNON AND SWOYERSVILLE AT 545 AM EDT...
  CENTER MORELAND AND ORANGE AT 550 AM EDT...
  FALLS AND RANSOM AT 555 AM EDT...
  MILL CITY AND LAKE WINOLA AT 600 AM EDT...
  WALLS CORNERS AND OLD FORGE AT 605 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4121 7633 4129 7632 4144 7626 4165 7579
      4164 7546 4139 7545 4116 7630

SLI
Special weather statement, Jun 23, 5:34 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 AM EDT THU JUN 23 2011

NYZ015>017-022>025-055-231030-
CAYUGA NY-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TIOGA
NY-TOMPKINS NY-YATES NY-
534 AM EDT THU JUN 23 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL STEUBEN...
EASTERN YATES...NORTHERN CHEMUNG...NORTHERN TIOGA...SCHUYLER...
SOUTHERN CAYUGA...SOUTHERN SENECA AND TOMPKINS COUNTIES...

* AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PENN YAN TO HIMROD TO READING
  CENTER TO MONTEREY...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  TOWNSEND AND HECTOR AT 540 AM EDT...
  KENDAIA AND WILLARD AT 545 AM EDT...
  ROMULUS AND TOWNSENDVILLE AT 550 AM EDT...
  HAYTS CORNERS AND EAST VARICK AT 555 AM EDT...
  WILLETS AND AURORA AT 600 AM EDT...
  LEDYARD AND WILLOW CREEK AT 605 AM EDT...
  VENICE CENTER AND NEWFIELD HAMLET AT 610 AM EDT...
  WEST GROTON AND WEST DRYDEN AT 615 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4246 7707 4259 7709 4276 7717 4277 7699
      4278 7698 4279 7628 4241 7625 4241 7613
      4235 7611 4226 7617 4225 7720

/MLJ
Special weather statement, Jun 23, 6:25 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 AM EDT THU JUN 23 2011

NYZ017-018-025-036-044-045-231115-
CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY-TOMPKINS NY-
625 AM EDT THU JUN 23 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...MADISON...
NORTHERN CHENANGO...SOUTHEASTERN CAYUGA...SOUTHERN ONONDAGA AND
TOMPKINS COUNTIES...

* AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS OF 40 TO 50 MPH...AND VERY HEAVY RAIN.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NILES TO
  KELLOGGSVILLE TO GROTON TO FREEVILLE TO ITHACA...AND MOVING
  EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WEST SLATERVILLE AND SOUTH CORTLAND AT 630 AM EDT...
  CEDARVALE AND ONONDAGA AT 635 AM EDT...
  NEDROW AND TULLY AT 640 AM EDT...
  JAMESVILLE AND TRUXTON AT 645 AM EDT...
  WATERVALE AND MANLIUS AT 650 AM EDT...
  ORAN AND UNION VALLEY AT 655 AM EDT...
  TEXAS VALLEY AND SOUTH OTSELIC AT 700 AM EDT...
  PERRYVILLE AND WILLET AT 705 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4304 7559 4303 7555 4293 7554 4293 7545
      4286 7544 4287 7529 4275 7529 4268 7533
      4263 7532 4246 7550 4241 7597 4241 7626
      4240 7630 4237 7626 4233 7665 4250 7648
      4261 7644 4297 7651 4307 7562

/MLJ
Special weather statement, Jun 23, 7:06 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
706 AM EDT THU JUN 23 2011

NYZ009-018-036-037-044-045-231145-
CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-
706 AM EDT THU JUN 23 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CORTLAND...
EASTERN ONONDAGA...MADISON...NORTHERN CHENANGO AND ONEIDA COUNTIES...

* AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BRIDGEPORT TO SULLIVAN TO
  NELSON TO CUYLER TO SOLON...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PITCHER AND PETERBORO AT 715 AM EDT...
  WILLET AND WAMPSVILLE AT 720 AM EDT...
  JEWELL AND WEST EATON AT 725 AM EDT...
  VERONA BEACH AND SYLVAN BEACH AT 730 AM EDT...
  SYLVAN BEACH AND VIENNA AT 735 AM EDT...
  BLOSSVALE AND TABERG AT 740 AM EDT...
  NEW LONDON AND STOCKWELL AT 745 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4343 7532 4306 7520 4289 7520 4287 7521
      4287 7525 4284 7524 4279 7530 4260 7535
      4244 7549 4245 7619 4260 7605 4279 7600
      4293 7585 4305 7590 4320 7606 4316 7589
      4333 7588

/MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:20 AM EDTSpecial Weather StatementBGMLackawanna, Wyoming55 min
Jun 23, 6:25 AM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Pike, Wayne65 min
Jun 23, 6:54 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Pike, Wayne, Wyoming3 hr
Jun 23, 7:35 AM EDTAreal Flood AdvisoryBGMWayne3 hr
Jun 23, 11:45 AM EDTFlash Flood WarningBGMPike, Wayne97 min
Jun 23, 5:59 PM EDTAreal Flood AdvisoryBGMLackawanna3 hr
Jun 22, 8:38 PM EDTSpecial Weather StatementBGMTompkins37 min
Jun 22, 8:48 PM EDTSevere Thunderstorm WarningBGMSeneca, Yates57 min
Jun 22, 9:34 PM EDTSpecial Weather StatementBGMSeneca56 min
Jun 22, 10:27 PM EDTSpecial Weather StatementBGMCortland63 min
Jun 22, 11:28 PM EDTSpecial Weather StatementBGMChenango, Cortland62 min
Jun 23, 4:51 AM EDTSpecial Weather StatementBGMSchuyler, Steuben54 min
Jun 23, 5:34 AM EDTSpecial Weather StatementBGMSchuyler, Tompkins, Yates56 min
Jun 23, 6:25 AM EDTSpecial Weather StatementBGMChenango, Cortland, Madison, Tompkins50 min
Jun 23, 7:06 AM EDTSpecial Weather StatementBGMChenango, Madison, Oneida39 min
Jun 23, 2:54 PM EDTSevere Thunderstorm WarningBGMOneida66 min
Jun 23, 3:48 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Jun 23, 5:10 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Tioga4 hr
Jun 23, 5:27 PM EDTFlash Flood WarningBGMBroome, Chenango4 hr
Jun 23, 5:53 PM EDTFlash Flood WarningBGMBroome, Chenango4 hr
Jun 23, 7:54 PM EDTSpecial Weather StatementBGMChenango51 min

Nearby

Flash Flood Warnings in Pennsylvania, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.